Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 164, NWS Albuquerque, NM

July 6, 2005Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 6, 2005, 2:22 PM MDT for Lincoln County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2005, 2:22 PM MDT (20:22 UTC)
Expired
Jul 6, 2005, 3:00 PM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
2666 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:58 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 6, 12:58 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1258 PM MDT WED JUL 6 2005

.UPDATE...
WILL UPDATE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 612 FOR MUCH
OF THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS THRU
03Z. DPORTER

&&

.UPDATE 1100 AM MDT WED JUL 6 2005...
MORNING CONVECTION HAS FINALLY SHIFTED OUT OF THE CWFA...THEREFORE
WILL FRESHEN UP ZONES TO REMOVE MORNING PCPN WORDING. TODAY APPEARS
TO BE A CARBON COPY OF YESTERDAY...HOWEVER SHEAR VALUES ARE SLIGHTLY
WEAKER PER REGIONAL SOUNDINGS. SIGNIFICANT HEATING HAS COMMENCED AND
WILL BE AWAITING SHORT WAVE/MID-LEVEL ASSISTANCE WHICH IS PRESENTLY
POSITIONED OVER NRN AZ/SRN UT. DISTURBANCE IS PROGGED TO TRAVERSE IN
ITS PREDECESSOR/S FOOTSTEPS. THUS...EXPECT SHRA/TSRA TO REDEVELOP IN
AN AREA OF 1500 J/KG CAPES ALONG ERN SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS AND TRACK E/SE INTO THE NE/EAST CENTRAL PLAINS INTO BETTER
MOISTURE/INSTABILITY. THE MAIN THREAT WITH THESE THUNDERSTORMS WOULD
BE LARGE HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR IS NOT ESPECIALLY
SUPPORTIVE FOR TORNADOES...HOWEVER ISOLATED SUPERCELLS MAY ATTEMPT
TO ROOT THEMSELVES ONTO A LINGERING OUTFLOW BOUNDARY.

WILL ALSO CORRECT ISOLATED PCPN WORDING/30 POP DISCREPANCIES FOR THE
TONIGHT PERIOD IN THE SE PLAINS. DPORTER

&&

.PREV DISCUSSION 300 AM MDT WED JUL 6 2005...500 MB HIGH JUST
SOUTHWEST OF NEW MEXICO WILL CONTINUE TO ALLOW LOW LEVEL MOISTURE
INTO THE EAST UNDER NORTHWEST FLOW ALOFT. AS A RESULT...DAILY
MESOSCALE CONVECTIVE COMPLEXES WILL CONTINUE TO DEVELOP FROM
THUNDERSTORMS THAT START ALONG THE CENTRAL MOUNTAIN CHAIN. THESE
STORMS WILL DEVELOP INTO CLUSTERS AND LINES THAT WILL SLOWLY TRAVEL
TOWARD THE SOUTHEAST AND EAST ACROSS THE EASTERN PLAINS DURING THE
OVERNIGHT HOURS DAILY UNTIL SATURDAY OR SUNDAY. THIS PATTERN WILL
SUPPORT SUFFICIENT SHEAR AND INSTABILITY FOR MORE SEVERE
THUNDERSTORMS TO DEVELOP...ESPECIALLY ON THE FAR EASTERN PLAINS LATE
TODAY...LATE THURSDAY...LATE FRIDAY AND POSSIBLY LATE SATURDAY.

LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK...MODELS INDICATE THE 500
MB HIGH WILL MIGRATE TO NORTHWEST OF THE AREA. THIS WILL CONTINUE TO
ALLOW LOW LEVEL MOISTURE INTO THE EASTERN PLAINS...BUT THE
DESTABILIZING INFLUENCE OF NORTHWEST FLOW ALOFT WILL BE REMOVED. AS
A RESULT...DAILY ROUNDS OF CONVECTION WILL HUG THE MOUNTAINS AND
WILL BE MORE INCLINED TO DISSIPATE DURING THE EVENING RATHER THAN
CONTINUE THROUGH THE NIGHT.

LATEST LONG RANGE PROGS FROM BOTH GFSLR AND ECMWF INDICATE THE
REMNANTS OF A TROPICAL CYCLONE WILL APPROACH THE EASTERN PLAINS FROM
TEXAS AROUND THE MIDDLE OF NEXT WEEK. LATER THIS SHIFT I/LL WORK ON
THE EXTENDED FORECAST...BUT WE/LL WATCH THE MODELS FOR GREATER
CONSISTENCY BEFORE BITING ON THIS SOLUTION. THE MORE TYPICAL TRACK
WILL CAUSE THE TROPICAL FEATURE TO TURN NORTH THEN EAST BEFORE
REACHING NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  97  54  94  57 /   0   0   0   0
GALLUP..........................  92  48  90  49 /   0   0   0   0
GRANTS..........................  93  46  92  51 /   0   0   0   0
GLENWOOD........................  98  54  97  57 /   0   0   0   0
CHAMA...........................  84  42  82  45 /  10  10   0   0
LOS ALAMOS......................  87  54  88  53 /   0   0   0   0
RED RIVER.......................  79  40  77  38 /  20  20  20  10
TAOS............................  86  46  86  49 /  10  10   0   0
SANTA FE........................  89  54  88  54 /  10  10   0   0
SANTA FE AIRPORT................  90  57  92  56 /  10  10   0   0
ESPANOLA........................  94  53  94  54 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  95  66  96  66 /   0   0   0   0
ALBUQUERQUE VALLEY..............  97  60  97  62 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  93  63  94  63 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  97  64  96  64 /   0   0   0   0
SOCORRO.........................  97  62  98  63 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  88  55  89  57 /  20  20   0   0
MORIARTY/ESTANCIA...............  90  53  91  55 /  20  20   0   0
CARRIZOZO.......................  95  60  94  60 /   0   0   0   0
RUIDOSO.........................  86  55  87  55 /  20  20   0   0
RATON...........................  84  51  88  52 /  30  30  20  20
LAS VEGAS.......................  86  54  90  54 /  30  30  20  20
ROY.............................  85  57  89  59 /  30  30  20  20
CLAYTON.........................  88  60  91  62 /  30  30  10  20
SANTA ROSA......................  96  62  95  63 /  20  30  10  20
TUCUMCARI.......................  94  66  98  66 /  20  30  10  20
FORT SUMNER.....................  96  64  97  66 /  20  30  10  20
CLOVIS..........................  92  65  96  65 /  20  30  10  20
PORTALES........................  93  66  97  66 /  20  30  10  20
ROSWELL.........................  99  69 101  70 /  30  30  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Jul 6, 6:00 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUL 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
547 AM MDT WED JUL 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ON THE FAR EASTERN PLAINS. THE MAIN THREATS INCLUDE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EACH AFTERNOON
AND EVENING ACROSS THE FAR EASTERN PLAINS THROUGH SATURDAY. THE
PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN WILL ALSO SEE STRONG
THUNDERSTORMS...AND THE SLIGHT RISK WILL BE EXTENDED WESTWARD TO THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN IF NEEDED. LARGE HAIL AND
DAMAGING WINDS WILL CONTINUE AS THE PRIMARY THREATS. WEATHER CAN
CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON AND EVENING
THROUGH SATURDAY ON THE PLAINS OF UNION...HARDING...QUAY...CURRY AND
ROOSEVELT COUNTIES. WE WILL MONITOR OTHER PLAINS COUNTIES FOR
ADDITIONAL SPOTTER ACTIVATION.

44

In the hours before

Local storm report, Jul 6, 11:58 AM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1158 AM MDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             6 W RAGLAND             34.82N 103.85W
07/05/2005  2.75 INCH        QUAY               NM   CO-OP OBSERVER

            DELAYED REPORT.

&&

DPORTER
Special weather statement, Jul 6, 1:06 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
106 PM MDT WED JUL 6 2005

NMZ004>007-011>013-018-020-021-070300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING
COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE
CRISTO MOUNTAINS-
106 PM MDT WED JUL 6 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
612 IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR THE FOLLOWING
AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 10 COUNTIES

  COLFAX          CURRY           DE BACA         GUADALUPE
  HARDING         MORA            QUAY            ROOSEVELT
  SAN MIGUEL      UNION

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.

CHJ
Special weather statement, Jul 6, 2:14 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT WED JUL 6 2005

NMZ016-017-062045-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

...STRONG THUNDERSTORM NEAR GLENCOE AND LINCOLN...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LINCOLN AND GLENCOE.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENCOE...HONDO...PICACHO
AND SAN PATRICIO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:25 PM MDTSevere Thunderstorm WarningABQHarding65 min
Jul 5, 6:48 PM MDTSevere Thunderstorm WarningABQSan Miguel57 min
Jul 5, 7:14 PM MDTSevere Thunderstorm WarningABQUnion46 min
Jul 5, 7:26 PM MDTSevere Thunderstorm WarningABQHarding64 min
Jul 5, 7:41 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel64 min
Jul 5, 8:21 PM MDTSevere Thunderstorm WarningABQQuay54 min
Jul 5, 8:45 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
Jul 5, 9:16 PM MDTSevere Thunderstorm WarningABQDe Baca59 min
Jul 5, 9:25 PM MDTSevere Thunderstorm WarningABQQuay65 min
Jul 5, 9:52 PM MDTSevere Thunderstorm WarningABQQuay53 min
Jul 6, 3:26 PM MDTSevere Thunderstorm WarningABQUnion47 min
Jul 6, 3:57 PM MDTSevere Thunderstorm WarningABQColfax46 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.